Alert archive / Montana / High Wind Warnings in 2025
High Wind Warning 37, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Dec 28, 2025, 6:42 PM MST for Glacier County, Pondera County, Toole County, Montana. It was in force for 10 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 28, 2025, 6:42 PM MST (01:42 UTC)
- Expired
- Dec 29, 2025, 5:00 AM MST
- In force
- 10 hr
- Issued by
- NWS Great Falls, MT
Counties Glacier County, MT, Pondera County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 137 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 28, 7:10 PM MST | NON-TSTM WND GST 62 | 16 Wsw Cut Bank, MT | 62 mph wind gust at Mission Lake MT Mesonet site. |
| Dec 28, 7:21 PM MST | NON-TSTM WND GST 76 | 8 Se East Glacier Park, MT | Mesonet station DCRM8 Deep Creek RAWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.7 hours before the alert went out and 423 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
735 WWUS75 KTFX 290142 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 642 PM MST Sun Dec 28 2025 MTZ302-303-291200- /O.NEW.KTFX.HW.W.0037.251229T0142Z-251229T1200Z/ Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Cut Bank, Ethridge, Dupuyer, Heart Butte, Browning, and Santa Rita 642 PM MST Sun Dec 28 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST MONDAY... * WHAT...West winds 40 to 50 mph, with gusts up to 80 mph along the Rocky Mountain Front and up to 65 mph over the Plains. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties, and Northern High Plains. * WHEN...Until 5 AM MST Monday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Brusda
1 follow-up statement
873 WWUS75 KTFX 291132 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 432 AM MST Mon Dec 29 2025 MTZ302-303-291245- /O.EXP.KTFX.HW.W.0037.000000T0000Z-251229T1200Z/ Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Santa Rita, Ethridge, Heart Butte, Browning, Dupuyer, and Cut Bank 432 AM MST Mon Dec 29 2025 ...HIGH WIND WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... The High Wind Warning will be allowed to expire at 5 AM as wind speeds and gusts continue to decrease below criteria. $$ Moldan
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 28, 4:36 PM MST, 2 hours 6 minutes earlier. Its key messages:
- Cold air erodes over the next few days.
- Warm and generally benign weather expected through most of this week.
- Mountain snowfall possible late this week.
Area forecast discussion, Dec 28, 4:36 PM MST, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 436 PM MST Sun Dec 28 2025 Aviation Section Updated. .KEY MESSAGES... - Cold air erodes over the next few days. - Warm and generally benign weather expected through most of this week. - Mountain snowfall possible late this week. && .DISCUSSION... /Issued 216 PM MST Sun Dec 28 2025/ After arctic air mass slid into the area yesterday, warmer air has begun to work back into the area from the southwest. While some of the valleys of Southwestern Montana have been a bit slow to warm up thanks to strong inversions that set up overnight. While these valleys and areas north of the Milk River on the Plains will not get quite as warm as other parts of the area will today, increasing mid level flow near and above the higher terrain of the area will help force the remainder of the cold air out of both the valleys of Southwestern Montana and areas near and north of the Milk River Valley on Monday. Once this cold air is eradicated from the area, the remainder of the week will be generally unremarkable from a weather standpoint, save for above average temperatures and some breezy winds along the Rocky Mountain Front Monday and Tuesday. Otherwise, upper level ridging will more or less dominate the weather pattern through the end of the week, keeping us warm and dry through at least Friday. Looking towards the weekend, there are some hints of an upper level trough trying to sneak into the area, which could bring some increased snow at least to the mountains along the Divide. Models do seem to be more on board with some troughing developing over the Northwestern US, which would bring cooler temperatures and possibly some moisture back into the area. Ludwig && .AVIATION... 29/00Z TAF Period VFR conditions prevail during the TAF period. Relatively benign weather besides breezy winds along the Rocky Mountain Front and KGTF. -Wilson && .PRELIMINARY POINT TEMPS/POPS... GTF 20 40 26 46 / 0 0 0 0 CTB 16 34 23 43 / 0 0 0 0 HLN 11 33 22 41 / 0 0 0 0 BZN 7 29 18 40 / 0 0 0 0 WYS -6 21 4 32 / 0 0 0 0 DLN 6 31 20 40 / 0 0 0 0 HVR -2 25 17 36 / 0 0 0 0 LWT 14 40 25 48 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Dec 28, 4:58 PM MST, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Great Falls MT
458 PM MST Sun Dec 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM Non-Tstm Wnd Gst 8 SE East Glacier Park 48.36N 113.11W
12/28/2025 M66 MPH Glacier MT Mesonet
Mesonet station DCRM8 Deep Creek RAWS.
&&
BrusdaLocal storm report, Dec 28, 4:59 PM MST, 1 hour 43 minutes before
Preliminary Local Storm Report
National Weather Service Great Falls MT
459 PM MST Sun Dec 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Non-Tstm Wnd Gst 2 SE Browning 48.54N 112.98W
12/28/2025 M59 MPH Glacier MT Mesonet
Mesonet station MTBWG Browning (MT DOT).
&&
BrusdaNearby
High Wind Warnings in Montana, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.